Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 4, NWS Indianapolis, IN

January 2, 20254 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 2, 2025, 11:27 AM EST for 4 counties in Indiana. It took effect at Jan 3, 2025, 5:00 AM EST. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2025, 11:27 AM EST (16:27 UTC)
In effect from
Jan 3, 2025, 5:00 AM EST
Expired
Jan 4, 2025, 8:30 PM EST
In force
40 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

949 
WGUS43 KIND 021627
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1127 AM EST Thu Jan 2 2025

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  White River at Edwardsport.

.Recent heavy rainfall has led to minor flooding along portions of 
the East Fork, White, and Wabash rivers. River levels are expected 
to fall below flood stage by early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued late tonight by around 230 AM 
EST /130 AM CST/.

&&

INC027-051-083-125-030730-
/O.NEW.KIND.FL.W.0004.250103T1000Z-250105T0130Z/
/FREI3.1.ER.250103T1000Z.250104T0000Z.250104T1330Z.NO/
1127 AM EST Thu Jan 2 2025 /1027 AM CST Thu Jan 2 2025/

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SATURDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Edwardsport.

* WHEN...From late tonight to Saturday evening.

* IMPACTS...At 15.0 feet, Flooding of low agricultural fields 
  begin.  Daviess CR 375 WN and North River Rd in Knox County 
  located inside the levees are flooded.

* ADDITIONAL DETAILS...
  - At 7:00 AM EST Thursday the stage was 14.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 15.5 feet tomorrow evening. It
    will then fall below flood stage Saturday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
      3879 8729 3887 8715


$$

CP
3 follow-up statements
603 
WGUS83 KIND 021635
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1135 AM EST Thu Jan 2 2025

...The Flood Warning continues for the following rivers in Indiana...

  East Fork White River at Seymour.

  White River at Elliston, Edwardsport and Petersburg.

  Wabash River at Lafayette and Montezuma.

.Recent heavy rainfall has led to minor flooding along portions of 
the East Fork, White, and Wabash rivers. River levels are expected 
to fall below flood stage by early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued late tonight by around 245 AM 
EST /145 AM CST/.

&&

INC071-093-175-030745-
/O.EXT.KIND.FL.W.0135.000000T0000Z-250104T1500Z/
/SERI3.1.ER.250101T0137Z.250103T0600Z.250104T0300Z.NO/
1135 AM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until late Saturday morning.

* IMPACTS...At 13.5 feet, Lowland flood continues. County Road 700 E 
  begins to flood.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Thursday the stage was 12.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Thursday was 12.9 feet.
  - Forecast...The river is expected to rise to a crest of 13.1
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

INC027-055-083-030745-
/O.EXT.KIND.FL.W.0134.000000T0000Z-250104T0000Z/
/ELLI3.1.ER.000000T0000Z.250102T1800Z.250103T1200Z.NO/
1135 AM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Elliston.

* WHEN...Until tomorrow evening.

* IMPACTS...At 18.0 feet, River approaching River Road north of CR 
  150 W in Greene County.  Some low lying agricultural land begins 
  to flood.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling and remain below flood
    stage.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696


$$

INC045-121-157-165-171-030745-
/O.EXT.KIND.FL.W.0002.000000T0000Z-250103T1800Z/
/LAFI3.1.ER.250103T0000Z.250103T0000Z.250103T0600Z.NO/
1135 AM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Wabash River at Lafayette.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 11.0 feet, Nuisance flooding of a couple of low 
  agricultural fields begins in far western part of Tippecanoe 
  County.

* ADDITIONAL DETAILS...
  - At 10:30 AM EST Thursday the stage was 10.8 feet.
  - Forecast...The river is expected to rise to a crest of 11.0
    feet this evening. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673


$$

INC121-165-167-030745-
/O.EXT.KIND.FL.W.0001.000000T0000Z-250104T1800Z/
/MTZI3.1.ER.250101T2225Z.250102T1800Z.250104T0600Z.NO/
1135 AM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Wabash River at Montezuma.

* WHEN...Until early Saturday afternoon.

* IMPACTS...At 14.0 feet, Several hundred acres of bottomlands along 
  the right bank from the mouth of Sugar Creek to northern edge of 
  Montezuma begin to flood.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Thursday the stage was 14.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Thursday was 14.7 feet.
  - Forecast...The river will fall below flood stage early
    tomorrow afternoon to 13.9 feet tomorrow evening. It will
    then rise to flood stage early Saturday morning. It will fall
    for the remainder of the period.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745


$$

INC027-051-083-125-030745-
/O.EXT.KIND.FL.W.0003.250104T0600Z-250106T0200Z/
/PTRI3.1.ER.250104T0600Z.250104T1800Z.250105T1400Z.NO/
1135 AM EST Thu Jan 2 2025 /1035 AM CST Thu Jan 2 2025/

...FLOOD WARNING NOW IN EFFECT FROM LATE FRIDAY NIGHT TO LATE SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Petersburg.

* WHEN...From late Friday night to late Sunday evening.

* IMPACTS...At 16.0 feet, Flooding affects agricultural lands.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Thursday /9:45 AM CST Thursday/ the stage was
    15.1 feet.
  - Forecast...The river is expected to rise above flood stage
    early Saturday morning to a crest of 16.5 feet early Saturday
    afternoon. It will then fall below flood stage late Sunday
    morning.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3852 8723 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723


$$

INC027-051-083-125-030745-
/O.CON.KIND.FL.W.0004.250103T1000Z-250105T0130Z/
/FREI3.1.ER.250103T1000Z.250104T0000Z.250104T1330Z.NO/
1135 AM EST Thu Jan 2 2025 /1035 AM CST Thu Jan 2 2025/

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Edwardsport.

* WHEN...From late tonight to Saturday evening.

* IMPACTS...At 15.0 feet, Flooding of low agricultural fields 
  begin.  Daviess CR 375 WN and North River Rd in Knox County 
  located inside the levees are flooded.

* ADDITIONAL DETAILS...
  - At 7:00 AM EST Thursday the stage was 14.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 15.5 feet tomorrow evening. It
    will then fall below flood stage Saturday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
      3879 8729 3887 8715


$$

CP
405 
WGUS83 KIND 030248
FLSIND

Flood Statement
National Weather Service Indianapolis IN
948 PM EST Thu Jan 2 2025

...The Flood Warning continues for the following rivers in Indiana...

  East Fork White River at Seymour.

  White River at Elliston, Edwardsport, and Petersburg.

  Wabash River at Montezuma.

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Wabash River at Lafayette.

.Recent heavy rainfall has led to minor flooding along portions of 
the East Fork, White, and Wabash rivers. River levels are expected 
to fall below flood stage by early next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/ind.

The next statement should be issued this evening by around 1100 PM 
EST /1000 PM CST/.

&&

INC045-121-157-165-171-030400-
/O.CAN.KIND.FL.W.0002.000000T0000Z-250103T0248Z/
/LAFI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM EST Thu Jan 2 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Wabash River at Lafayette.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Thursday the stage was 10.8 feet.
  - Forecast...Observations indicate that the river crested at
    10.8 feet Thursday afternoon and is beginning to recede.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673


$$

INC071-093-175-031800-
/O.EXT.KIND.FL.W.0135.000000T0000Z-250104T0400Z/
/SERI3.1.ER.250101T0137Z.250102T1645Z.250103T1600Z.NO/
948 PM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood. High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Thursday the stage was 12.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM EST Thursday was 12.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling and remain below
    flood stage.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

INC027-055-083-031800-
/O.EXT.KIND.FL.W.0134.000000T0000Z-250103T2000Z/
/ELLI3.1.ER.000000T0000Z.250103T0600Z.250103T0800Z.NO/
948 PM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Elliston.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 18.0 feet, River approaching River Road north of CR 
  150 W in Greene County.  Some low lying agricultural land begins 
  to flood.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling and remain below flood
    stage.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696


$$

INC121-165-167-031800-
/O.EXT.KIND.FL.W.0001.000000T0000Z-250104T0430Z/
/MTZI3.1.ER.250101T2225Z.250102T1745Z.250103T1630Z.NO/
948 PM EST Thu Jan 2 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Wabash River at Montezuma.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 14.0 feet, Several hundred acres of bottomlands along 
  the right bank from the mouth of Sugar Creek to northern edge of 
  Montezuma begin to flood.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Thursday the stage was 14.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM EST Thursday was 14.7 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling and remain below
    flood stage.
  - Flood stage is 14.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745


$$

INC027-051-083-125-031800-
/O.EXT.KIND.FL.W.0004.250103T1200Z-250104T1200Z/
/FREI3.1.ER.250103T1200Z.250103T1800Z.250104T0000Z.NO/
948 PM EST Thu Jan 2 2025 /848 PM CST Thu Jan 2 2025/

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Edwardsport.

* WHEN...From Friday morning to Saturday morning.

* IMPACTS...At 15.0 feet, Flooding of low agricultural fields 
  begin.  Daviess CR 375 WN and North River Rd in Knox County 
  located inside the levees are flooded.

* ADDITIONAL DETAILS...
  - At 7:00 PM EST Thursday /6:00 PM CST Thursday/ the stage was
    14.5 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 15.1 feet early tomorrow
    afternoon. It will then fall below flood stage tomorrow
    evening.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
      3879 8729 3887 8715


$$

INC027-051-083-125-031800-
/O.EXT.KIND.FL.W.0003.250104T0300Z-250105T1200Z/
/PTRI3.1.ER.250104T0300Z.250104T0600Z.250105T0000Z.NO/
948 PM EST Thu Jan 2 2025 /848 PM CST Thu Jan 2 2025/

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...White River at Petersburg.

* WHEN...From Friday evening to Sunday morning.

* IMPACTS...At 16.0 feet, Flooding affects agricultural lands.

* ADDITIONAL DETAILS...
  - At 8:45 PM EST Thursday /7:45 PM CST Thursday/ the stage was
    15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 16.1 feet early Saturday
    morning. It will then fall below flood stage Saturday
    evening.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3852 8723 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723


$$

CM
881 
WGUS83 KIND 031534
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1034 AM EST Fri Jan 3 2025

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  East Fork White River at Seymour.

  White River at Elliston.

  White River at Edwardsport.

.River levels are falling and are below flood stage on the East Fork 
White and parts of the White.

INC071-093-175-031645-
/O.CAN.KIND.FL.W.0135.000000T0000Z-250103T1534Z/
/SERI3.1.ER.250101T0137Z.250102T1645Z.250103T1356Z.NO/
1034 AM EST Fri Jan 3 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the East Fork White River at Seymour.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Friday the stage was 11.9 feet.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

INC027-055-083-031645-
/O.CAN.KIND.FL.W.0134.000000T0000Z-250103T1534Z/
/ELLI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM EST Fri Jan 3 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the White River at Elliston.

* ADDITIONAL DETAILS...
  - There is no current observed data.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
      3905 8699 3913 8696


$$

INC027-051-083-125-031645-
/O.CAN.KIND.FL.W.0004.000000T0000Z-250103T1534Z/
/FREI3.1.ER.250103T1646Z.250103T1800Z.250104T0000Z.NO/
1034 AM EST Fri Jan 3 2025 /934 AM CST Fri Jan 3 2025/

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the White River at Edwardsport.

* ADDITIONAL DETAILS...
  - At 7:00 AM EST Friday /6:00 AM CST Friday/ the stage was 14.6
    feet.
  - Forecast...The river is cresting and is expected to remain
    below flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3885 8712 3877 8723 3855 8723 3854 8726
      3879 8729 3887 8715


$$

CP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 2, 10:47 AM EST, 40 minutes earlier. Its key messages:

  • Snow showers tonight, with accumulations.
  • Cold Temperatures arrive for the foreseeable future tonight.
  • A significant winter storm will likely effect the region Sunday- Monday, low confidence on precipitation types and snowfall totals
Area forecast discussion, Jan 2, 10:47 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1047 AM EST Thu Jan 2 2025

.KEY MESSAGES...

- Snow showers tonight, with accumulations.

- Cold Temperatures arrive for the foreseeable future tonight.

- A significant winter storm will likely effect the region Sunday-
Monday, low confidence on precipitation types and snowfall totals

&&

.FORECAST UPDATE...
Issued at 1046 AM EST Thu Jan 2 2025

Continued confidence in a quick moving clipper system to arrive this
evening with snowfall through 3AM. Trends have pointed towards a
slightly warmer antecedent airmass as the clipper arrives, which
should lead to mostly rain initially along and south of I-74, with a
slow transition towards a rain/snow mix. This warmer start will
likely lead to a greater snowfall gradient across central Indiana,
leading to some uncertainty on snow totals along the I-74 corridor.

Current expectation is for 1-2" along and north of HWY-26, with snow
totals of 0.5-1" along the I-74 corridor. Snowfall should begin to
leave central Indiana between 4-5AM, limiting impacts to the Friday
morning commute.

&&

.SHORT TERM (Today and tonight)...
Issued at 329 AM EST Thu Jan 2 2025

Synopsis:

Surface analysis early this morning showed strong high pressure in
place over AR/W TN and NRN MS. Strong, large and broad low pressure
was found centered over Maine. These two systems were resulting in a
cold northwest flow across Central Indiana. Aloft, deep and broad
low pressure was found over northern Ontario. This low was allowing
a cold northwest flow in place across much of the United States.
GOES16 shows an area of stratocu exiting central Indiana to the east
resulting in mostly clear skies across the forecast area.
Temperatures were in the middle to upper 20s. High cloud was found
over the plains states, over NB, IA and the Dakotas within the
upstream flow aloft.

Today -

Quiet weather will be expected today with partial sunshine this
morning leading to increasing clouds this afternoon.  This will
mainly be the result of the strong high pressure system to the south
pushing a surface ridge axis across Indiana through the day.
Forecast soundings and time heights show a dry column today, however
some upper level saturation is noted later in the day. This will be
due to the expected arrival of the mid and high clouds over the
Central and northern plains, within the upstream flow aloft. Thus an
increasing cloudiness type forecast is expected by this afternoon.
Minimal temperature advection is expected today. Thus the highs in
the upper 30s to around 40 will be expected.

Tonight -

Changeable weather is expected tonight. In the wake of the departing
high pressure system a quick moving clipper system is expected to
sweep across Indiana this evening and will exit overnight. Aloft,
this system does not appear to have much support as the models just
show a weak wave within the amplifying NW flow aloft.  Within the
lower levels, a cool front boundary provides good lower level
convergence as the earlier high departs east. This frontal boundary,
as it passes, will be the triggering onset for the arrival of much
colder temperatures that will last for the foreseeable future.
Temperatures above freezing will not arrive for at least the next 7
days, likely more. But I digress, back to tonight's system. Forecast
soundings tonight show good saturation within the mid and lower
levels by 06Z at IND, including within the DGZ.  Pwats for this
system do not appear too large, with values only near 0.3-0.4. HRRR
shows areas of snow showers pushing across Central Indiana between
03Z and 09Z, in conjunction with the frontal passage. Thus will
include best pops during this time. Best forcing and moisture
appears to be mainly north of I-70, thus highest pops and higher
amounts should be found at those locations. However it does appear
that most of the forecast area will be impacted. Snow falling late
overnight and during the early morning hours may result in a
slippery roads and surfaces if untreated during the Friday morning
commute. Snow amounts should be less around 2 inches across northern
parts of Central Indiana, including Kokomo, Anderson and Muncie. One
inch amounts will be more likely along the I-70 corridor with lesser
amounts south. As always with these systems, isolated higher amounts
cannot be ruled out. With the onset of strong cold air advection in
the wake of the front, expect lows in the lower 20s.

&&

.LONG TERM (Friday through Wednesday)...
Issued at 329 AM EST Thu Jan 2 2025

Friday through Saturday night...

Light snow should end just before dawn Friday with perhaps lingering
flurries over northeastern counties, yet minor impacts are possible
early Friday from slippery roads with readings slow to rebound
through the low 20s.

The remainder of the early-long term will feature dry and cold
conditions as polar/arctic high pressure steadily builds in from the
northwest.  This will make for blustery conditions Friday with
sustained winds around 15 mph gusting to 20-25 mph through much of
the day...holding wind chills under 20 degrees for most areas. Under
at least partial clearing Friday afternoon, temperatures should
reach the mid-20s to low 30s.

The first half of the weekend will exhibit fair weather as
temperatures range from mainly the teens during overnights to 20s on
Saturday.  Wind chills mainly under 10 degrees Friday night should
fall slightly below zero for several northern counties.

Sunday through Monday...

Confidence increasing in significant to potential major winter storm
impacting central Indiana within Sunday to Monday timeframe. Cold,
polar surface high pressure will be in place ahead of lee-side
surface cyclogenesis into Oklahoma early Sunday.  System is expected
to then slowly track in an east-northeasterly direction, bringing
accumulating snow and/or ice across the Midwest and Ohio Valley.
Confidence in storm track and associated precipitation type
decreases through this 36-hr period...given location and timing of
potential development of additional surface low pressure to
south/east of original circulation.  Lack such additional center of
circulation in/near Kentucky would encourage mixed/ice precipitation
further north into CWA...per original low curling in a more
northeasterly trajectory around predominant center of arctic high
pressure back over northern Plains.  However the storm system's
overall detachment from the northern jet should favor at least a
secondary low that would serve to pull entire trough in a more
easterly direction...as favored slightly in latest set of ensembles.
Careful attention will be paid to any continuation of such trends in
upcoming updates.

Trends exhibited by latest data also include better agreement
between ensembles and operational solutions...albeit perhaps at the
expense of overall run to run consistency with a slight northern
trend in both the area of heavier precipitation and also potential
for mixed/icy precipitation types.  Supporting wave and surface low
are also trending stronger in some guidance.  If a broad and perhaps
double-barrel trough were to stretch west-to-east, likely somewhere
between the OH and TN Valleys...a very wide precipitation shield of
snow could extent from Virginia back to the central Plains around
the Sunday night timeframe.  Locally, moderate to heavy
precipitation is possible around the Sunday and into Sunday night
timeframe along the warm frontal zone.  Less certainty surrounds
probably less-intense, yet potentially steady precipitation into the
Monday timeframe...where any broad/multi-circulation surface trough
set-up would likely be slower to drag east, while also possibly
maintaining higher rates of accumulation.

Perhaps this system's greatest uncertainty still exists across our
CWA, yet confidence is increasing in both snow being the primary
precipitation type north of the I-70 corridor...and the potential
for heavy mixed precipitation is increasing for at least our far
southern zones and towards the Ohio Valley.  Lower confidence in
precipitation type and amounts is found for the broad area in
between.  However, the potential for heavy snow and/or mixed
precipitation is greater along/south of the I-70 corridor than
points north.  And it is likely any part of central Indiana that
sees ample mixed precip likely receives at least light to moderate
accumulating snow before changeover.  Also, forecast soundings
indicate that mainly sleet may prevail within any area of mixed
precipitation thanks to refreeze layer temperatures below -5 Celsius
near the surface...which would agree with the strength of the
antecedent cold air and ample diabatic cooling through the boundary
layer.

Expect precipitation to taper off as all snow by PM hours Monday
with low temperatures probably around 10F Monday night and wind
chill values around zero Monday night.  We recommend partners and
public to stay tuned for further updates late this week and into the
weekend.  Confidence in further details will increase as the
supporting upper wave enters the Pacific Northwest and can begin to
be resolved by upper air observations on Friday.

Tuesday and Wednesday...

Mainly dry yet very cold conditions should be the rule with
temperatures ranging from single digits to hopefully around 20F,
although highs in the teens may be a reality for anywhere with a
moderately deep snow pack.  Flurries and a few snow showers will be
possible amid the overall cyclonic flow.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 543 AM EST Thu Jan 2 2025

Impacts:

- VFR for through 030200Z.

- MVFR returns after 030200Z Friday

Discussion:

High pressure moving through the Tennessee and Ohio Valleys will
control Indiana's weather today, providing mainly VFR conditions.

This morning, GOES16 shows some VFR Cigs over the middle Mississippi
River Valley that will push across the TAF sites today. Overall
this will result in continued VFR conditions through the day.

A quick moving Alberta Clipper system will sweep across Indiana
tonight. Forecast soundings show deep saturation arriving with this
feature, starting after 03Z and persisting through 08Z-09Z. Thus for
now have included a period of snow after 0302000Z along with MVFR
cigs and visibilities as these features pass. Some warmer air in
place at HUF and BMG may result in less snow and a mix of of rain
and snow, but MVFR conditions are expected nonetheless.

MVFR cigs are expected to persist after the precipitation ends on
Friday morning as strong cold air advection arrives in Central
Indiana.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Updike
SHORT TERM...Puma
LONG TERM...AGM
AVIATION...Puma
Hazardous weather outlook, Jan 2, 3:41 AM EST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
341 AM EST Thu Jan 2 2025

INZ021-028>031-035>049-051>057-060>065-067>072-030845-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
341 AM EST Thu Jan 2 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Snow showers are expected to arrive across central Indiana this
evening and push across the state through the night. Snow
accumulations of 1-2 inches will be possible across northern Central
Indiana, including the cities of Kokomo, Anderson and Muncie. Lesser
amounts will be found south.

Any untreated surfaces may be slick and snow covered late this
evening through the overnight hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Single digit to near zero wind chills are possible at times Friday
into Saturday.

A potential winter storm will impact the Ohio Valley on Sunday and
Monday, with widespread snowfall accumulations likely. Subzero wind
chills are likely by mid week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor forecast updates and report
observed snowfall totals late this week and early next.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:18 PM ESTWinter Storm WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more35 hr

Nearby

River Flood Warnings in Indiana, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.